Hail, Newton
- When
- April 14, 10:59 PM CST
- Where
- Newton County, Diamond
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -94.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 14, 1:55 PM CST, 9 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT SAT APR 14 2001 MAIN SHORT TERM CONCERNS REMAIN CHANCES FOR CONVECTION AND LOCALLY HEAVY RAIN. OUTER PERIOD CONCERNS FOCUS ON POTENTIAL FOR FREEZING TEMPERATURES TUESDAY AND WEDNESDAY MORNING. MOISTURE DISCONTINUITY BOUNDARY WHICH STARTED NEAR THE ARKANSAS STATE LINE THIS MORNING HAS LIFTED NORTH AND JUST ABOUT CLEARED CWA. MOISTURE HAS RAPIDLY RETURNED WITH DEWPOINTS CLIMBING FROM THE UPPER 40S THIS MORNING TO NEAR 60 THIS AFTERNOON ACROSS SW MISSOURI. AFOREMENTIONED BOUNDARY SHOWS UP WELL ON LAPS DATA AS WELL. CONVECTION BEGINNING TO FIRE ACROSS PORTIONS OF CENTRAL/NORTHEAST KANSAS ATTM...AS WELL AS FURTHER WEST ALONG DRY LINE ACROSS WRN OKLAHOMA. AVN CONTINUES ITS RECENT CONSISTENCY AND IS MATCHED FAIRLY WELL BY THE 12Z ETA. PRIND SUGGEST MODEL SOLUTIONS OF QPF FIELDS WILL VERIFY PRETTY WELL IN SPATIAL RESPECTS THROUGH 00Z...WITH CONVECTION DEVELOPING TO OUR NORTHWEST NORTH OF THE BOUNDARY...AND SURFACE BASED CONVECTION FURTHER SOUTH AND WEST. LIMITED INSTABILITY ALONG THE FRONT MIGHT TRIGGER AN ISOLATED SHOWER OR STORM PRIOR TO SUNSET...BUT MAJORITY OF CWA WILL HAVE TO WAIT UNTIL AFTER SUNSET BEFORE BEST CHANCES FOR RAIN OCCUR. CONTINUITY OF LIKELY POPS WARRANTED...AND WILL ALSO HIGHLIGHT HEAVY RAIN AND SEVERE THREAT ACROSS THE FAR NORTHWEST FOR THIS EVENING. GOING TEMPERATURES LOOK REASONABLE. RAIN EXPECTED TO QUICKLY END FROM NORTHWEST TO SOUTHEAST SUNDAY MORNING...AND MOST AREAS SHOULD BE MOSTLY SUNNY TO PARTLY CLOUDY BY AFTERNOON. WILL STICK CLOSE TO MAV/FWC NUMBERS FOR SUNDAY ALTHOUGH WILL GO JUST A TAD UNDER GUIDANCE AT UNO TO SMOOTH FORECAST GRADIENT. FWC GUIDANCE LOOKS TO SUFFER FROM CLIMATOLOGY AND THE NGMS INABILITY TO RESOLVE SHALLOW COLD AIRMASS ON MONDAY...SO WILL FAVOR JUST A TAD ABOVE COOLER MAV NUMBERS. MAIN PROBLEM BEYOND SHORT TERM CONVECTIVE CHANCES WILL BE THE POTENTIAL FOR FREEZING TEMPERATURES MONDAY NIGHT/TUESDAY MORNING AND AGAIN TUESDAY NIGHT/WEDNESDAY MORNING. COLDEST NIGHT LOOKS TO BE TUESDAY NIGHT...ALTHOUGH COMBINATION OF TEMPERATURES CLOSE TO FREEZING AND BRISK NORTH WINDS MONDAY NIGHT COULD ACTUALLY BE A LITTLE WORSE ON TENDER VEGETATION. WILL ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE RISK...AND MAY PLAN ON JUMPING OUT WITH A FREEZE ADVISORY ON TOMORROWS DAY SHIFT FOR MONDAY NIGHT UNLESS LATER RUNS DEPICT A LESSENING THREAT. OTHERWISE...NO OTHER MAJOR PLANNED CHANGES TO GOING EXTENDED PACKAGE OTHER THAN TO REFLECT GREATER DIURNAL SWINGS GIVEN STRONG APRIL INSOLATION. PRELIMINARY NUMBERS FOR COORDINATION ONLY... FCSTID = 18 SGF 56 70 42 56 / 60 40 0 0 JLN 58 71 44 58 / 60 40 0 0 UNO 57 73 40 58 / 60 40 0 0 VIH 54 70 39 55 / 70 30 0 0 .SGF... MO...NONE. KS...NONE. HUDSON
MOZ055>058-068>071-083-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 147...IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...DENT...HICKORY...MARIES...MILLER...MORGAN...PHELPS AND PULASKI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 836 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS... STRONG TO SEVERE THUNDERSTORMS CONTINUED FROM THE KANSAS CITY METRO AREA SOUTHWEST TO NEAR WICHITA KANSAS. THESE STORMS WILL MOVE EAST OVERNIGHT AND AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A TORNADO WATCH REMAINED IN EFFECT UNTIL MIDNIGHT ALONG AND WEST OF A LINE FROM GIRARD AND PITTSBURG KANSAS...TO LAMAR...STOCKTON AND OSCEOLA MISSOURI. A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM ALONG AND NORTH OF A LINE FROM WARSAW AND HERMITAGE...TO CAMDENTON... WAYNESVILLE AND SALEM MISSOURI. THE PRIMARY THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOS MAY ALSO OCCUR...ESPECIALLY ALONG AND WEST OF A LINE FROM NEVADA TO JOPLIN AND NEOSHO. ADDITIONAL SEVERE WEATHER WATCHES WILL LIKELY BE ISSUED FOR THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UAPDATES. SUTTON
KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-150800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 148...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD... NEWTON...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...JOPLIN... MONETT...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. THIS EXTENDS THE TORNADO WATCH IN TIME FOR BOURBON...CRAWFORD...VERNON...BARTON...ST CLAIR AND CEDAR COUNTIES. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND CASSVILLE. T A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO CAMDENTON...WAYNESVILLE AND SALEM. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS... WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. SUTTON
The Springfield radar (KSGF), 85 km away, was scanning. The volume nearest the first event began at 04:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239667.